Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Explosive Diarrhea
Jun 6, 2003

I have chronic, explosive diarrhea, coupled with abdominal cramping and pain. My CD4s are 200-300, VL<50. I take Zerit, Kaletra, Ziagen, Valcyte, Oxandrin, Bactrim DS, Asacol, Megace, Lanoxin, Atenolol, Cozaar, MS Contin, Vicodin, Multivitamins, Tincture of opium, Testosterone Compazine,and Metamucil. I have had the diarrhea non stop for over 2 yrs; occurring every 1-2 hours, 24 hours a day. It can be as frequent as 2-3 eposides every half hour. Because of the diarrhea I now have active/chronic chloitis. I also have CMV virus growing in the colon. Any suggestions you might have re the diarrhea, would be greatly appreciated.

Response from Dr. Henry

I assume you have had extensive GI work-ups with no other infections/parasites found? Your CMV could be resistant to the valganciclovir (has the sensitivity been checked). A switch to IV foscarnet for a while might help if the CMV is a major factor. I have had some success with subcutaneous sandostatin (octretide) in some refractory diarrher situations. I also assume you don't have any evidence for pancreatitis or pancreatic insufficiency which can cause malabsorption and can be helped by enzyme replacement. Os cal 0r other calicum supplements sometimes helps PI related diarrhea. Just a few thoughts. KH



Previous
Natural way
Next
FUNGAL INFECTION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement